MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Model Number DB-3128-55
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Codes Fall (1848); Head Injury (1879)
Date of Event 12/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced a number of falls and sustained a head injury after being implanted.It was noted that the head injury was likely the cause of the high impedances per the physician's assessment, however no stimulation issues were noted.The patient underwent a procedure wherein an operating room (or) cable was just to determine the high impedance measurement was on the lead and/or lead extension.The lead extensions were replaced with others of the same model which showed the impedance within range and the leads remained implanted.The patient did well post-operatively.Additional information has not been provided despite good faith efforts.
 
Additional Manufacturer Narrative
Block b3: date of event is unknown, approximated based on the date the manufacturer became aware of the event.Additional suspect medical device components involved in the event: product family: dbs-extension, upn: m365db3128550, model: db-3128-55, serial: (b)(6), batch: asku.
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced a number of falls and sustained a head injury after being implanted.It was noted that the head injury was likely the cause of the high impedances per the physicians assessment, however no stimulation issues were noted.The patient underwent a procedure wherein an operating room (or) cable was just to determine the high impedance measurement was on the lead and/or lead extension.The lead extensions were replaced with others of the same model which showed the impedance within range and the leads remained implanted.The patient did well post-operatively.Additional information has not been provided despite good faith efforts.
 
Additional Manufacturer Narrative
The returned dbs lead extension was analyzed, visual inspection revealed that was cleanly cut into two pieces away from proximal end.X-ray inspection revealed four of the cables were fractured after the weld in the distal connector stack however remained contained inside connector, this type of damage occurs when excessive tensile force is exerted onto the lead extension body and connector sections.A labeling review identified that the device was used per the instructions for use (ifu)/product label.Additionally, labeling states failure or malfunction of any of the device components or the battery, including but not limited to the lead extension breakage, hardware malfunctions, loose connections, electrical shorts or open circuits and lead insulation breaches, whether or not this requires surgical intervention, including motor problems and falls or injuries resulting from these problems are known risks with the use of dbs.With all the available information, boston scientific concludes that the probable cause is traced to component failure.Block d4: serial number updated.

Brand Name
VERCISE
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key21123674
Report Number3006630150-2024-09449
Device Sequence Number18010868
Product Code NHL
UDI-Device Identifier08714729966371
UDI-Public(01)08714729966371(17)251118(10)5002645(21)5002645
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/18/2025
Device Model NumberDB-3128-55
Device Catalogue NumberDB-3128-55
Device Lot Number5002645
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown